Alert archive / Minnesota / Freeze Warnings in 2010
Freeze Warning 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this freeze warning at May 8, 2010, 3:18 AM CDT for 4 counties in South Dakota; 5 counties in Iowa; 8 counties in Minnesota. It took effect at May 9, 2010, 1:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2010, 3:18 AM CDT (08:18 UTC)
- In effect from
- May 9, 2010, 1:00 AM CDT
- Expired
- May 9, 2010, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
Counties Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Brookings County, SD, Lake County, SD, Minnehaha County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 64 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950 WWUS73 KFSD 080818 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 318 AM CDT SAT MAY 8 2010 ...FREEZING TEMPERATURES EARLY THIS MORNING NEAR AND WEST OF THE JAMES RIVER...AND AGAIN TONIGHT FARTHER EAST... NORTHWEST WINDS WILL BRING UNSEASONABLY COOL AIR INTO THE AREA. CLEAR SKIES AND LIGHTER WINDS WILL ALLOW FOR SUB FREEZING TEMPERATURES EARLY THIS MORNING NEAR AND WEST OF THE JAMES RIVER...MAINLY WEST OF A LINE FROM DE SMET TO TYNDALL SOUTH DAKOTA. AS THE LIGHT WINDS AND MOSTLY CLEAR SKIES WITHIN THE HIGH PRESSURE RIDGE MOVE EAST...THE RISK OF SUB-FREEZING TEMPERATURES WILL SHIFT INTO SOUTHWEST MINNESOTA...THE ADJACENT AREAS OF THE I-29 CORRIDOR...AND THE IOWA GREAT LAKES AREA FOR TONIGHT. IAZ001>003-013-014-MNZ071-072-080-081-089-090-097-098-SDZ040-055- 056-062-081630- /O.NEW.KFSD.FZ.W.0002.100509T0600Z-100509T1200Z/ LYON-OSCEOLA-DICKINSON-OBRIEN-CLAY-LINCOLN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-MINNEHAHA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...BROOKINGS...MADISON...FLANDREAU...SIOUX FALLS 318 AM CDT SAT MAY 8 2010 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING BY 1 AM TONIGHT...AND REMAIN BELOW FREEZING UNTIL AROUND 7 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ SDZ038-039-050-052>054-057>060-063>065-068-081300- /O.CON.KFSD.FZ.W.0001.100508T0900Z-100508T1300Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 318 AM CDT SAT MAY 8 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO BE NEAR OR BELOW FREEZING UNTIL AROUND 8 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JH
6 follow-up statements
411 WWUS73 KFSD 081241 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 741 AM CDT SAT MAY 8 2010 ...FREEZING TEMPERATURES EXPECTED TONIGHT IN SOUTHWEST MINNESOTA AND ADJACENT AREAS OF IOWA AND SOUTH DAKOTA... ANOTHER NIGHT OF UNSEASONABLY COOL TEMPERATURES CAN BE EXPECTED TONIGHT. CLEAR SKIES AND LIGHTER WINDS WILL ALLOW FOR SUB FREEZING TEMPERATURES AFTER MIDNIGHT IN SOUTHWESTERN MINNESOTA AND PARTS OF EASTERN SOUTH DAKOTA AND NORTHWESTERN IOWA. SDZ038-039-050-052>054-057>060-063>065-068-081345- /O.CAN.KFSD.FZ.W.0001.000000T0000Z-100508T1300Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 741 AM CDT SAT MAY 8 2010 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE STARTED TO WARM QUICKLY UNDER SUNNY SKIES THIS MORNING. ALL AREAS HAVE WARMED BY 4 TO 8 DEGREES SINCE 6 AM...AND NO AREAS ARE REPORTING SUB-FREEZING TEMPERATURES. THEREFORE THE FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. $$ IAZ001>003-013-014-MNZ071-072-080-081-089-090-097-098-SDZ040-055- 056-062-082045- /O.CON.KFSD.FZ.W.0002.100509T0600Z-100509T1200Z/ LYON-OSCEOLA-DICKINSON-OBRIEN-CLAY-LINCOLN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-MINNEHAHA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SHELDON...HARTLEY...SANBORN...SPENCER...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...BROOKINGS...MADISON...FLANDREAU...SIOUX FALLS 741 AM CDT SAT MAY 8 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING BY 1 AM TONIGHT...AND REMAIN BELOW FREEZING UNTIL AROUND 7 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
199 WWUS73 KFSD 081850 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 150 PM CDT SAT MAY 8 2010 ...FREEZING TEMPERATURES EXPECTED TONIGHT IN SOUTHWEST MINNESOTA AND ADJACENT AREAS OF IOWA AND SOUTH DAKOTA... TEMPERATURES WILL BE DROPPING QUICKLY AFTER SUNSET THIS EVENING AS SKIES CLEAR AND WINDS BECOME LIGHT. ALONG AND EAST OF THE BUFFALO RIDGE...CONDITIONS WILL REMAIN RIGHT FOR CONTINUED COOLING THROUGH MOST OF THE NIGHT...WHILE AREAS JUST WEST OF THERE WILL BEGIN TO SEE INCREASING HIGH CLOUDS AND INCREASING SOUTHEASTERLY WINDS AFTER ABOUT 300 AM WHICH WILL KEEP TEMPERATURES STEADY OR SLOWLY RISING THROUGH SUNRISE. IAZ002-003-014-MNZ089-097-098-SDZ040-056-090300- /O.CAN.KFSD.FZ.W.0002.100509T0600Z-100509T1200Z/ /O.NEW.KFSD.FR.Y.0001.100509T0600Z-100509T1200Z/ OSCEOLA-DICKINSON-CLAY-NOBLES-PIPESTONE-ROCK-BROOKINGS-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER...WORTHINGTON...PIPESTONE...LUVERNE... BROOKINGS...FLANDREAU 150 PM CDT SAT MAY 8 2010 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. THE FREEZE WARNING HAS BEEN CANCELLED. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO AROUND FREEZING BY 1 AM TONIGHT...AND REMAIN NEAR FREEZING UNTIL AROUND 4 AM SUNDAY MORNING BEFORE STARTING TO WARM SLIGHTLY THROUGH 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IAZ001-013-SDZ055-062-082000- /O.CAN.KFSD.FZ.W.0002.100509T0600Z-100509T1200Z/ LYON-OBRIEN-LAKE-MINNEHAHA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SHELDON...HARTLEY...SANBORN...MADISON...SIOUX FALLS 150 PM CDT SAT MAY 8 2010 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FREEZE WARNING. COLD TEMPERATURES ARE STILL EXPECTED IN THIS AREA...BUT WIDESPREAD READINGS AT OR BELOW FREEZING FOR AN EXPENDED PERIOD OF TIME ARE NOT LIKELY. LOW TEMPERATURES ARE EXPECTED TO BE AROUND 35 DEGREES...BUT SOME PATCHY FROST COULD STILL OCCUR IN LOW LYING AND SHELTERED AREAS...MAINLY BETWEEN 1 AM AND 4 AM. $$ MNZ071-072-080-081-090-090300- /O.CON.KFSD.FZ.W.0002.100509T0600Z-100509T1200Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... JACKSON...LAKEFIELD 150 PM CDT SAT MAY 8 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO AT OR BELOW FREEZING AROUND 1 AM TO 3 AM TONIGHT...AND REMAIN BELOW FREEZING UNTIL AROUND 5 AM TO 7 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MG
819 WWUS73 KFSD 090157 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 857 PM CDT SAT MAY 8 2010 MOSTLY CLEAR SKIES...ALONG WITH DECREASING WIND...WILL PRODUCE A HARD FREEZE WITH WIDESPREAD FROST OVER PARTS OF MINNESOTA...NORTHWEST IOWA AND EAST CENTRAL SOUTH DAKOTA. THE AREA MOST LIKELY TO SEE A HARD FREEZE IS ACROSS SOUTHWEST MINNESOTA. MNZ071-072-080-081-090-091000- /O.CON.KFSD.FZ.W.0002.100509T0600Z-100509T1200Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... JACKSON...LAKEFIELD 857 PM CDT SAT MAY 8 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO AT OR BELOW FREEZING AROUND 1 AM TO 3 AM TONIGHT...AND REMAIN BELOW FREEZING UNTIL AROUND 7 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ IAZ002-003-014-MNZ089-097-098-SDZ040-056-091000- /O.CON.KFSD.FR.Y.0001.100509T0600Z-100509T1200Z/ OSCEOLA-DICKINSON-CLAY-NOBLES-PIPESTONE-ROCK-BROOKINGS-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER...WORTHINGTON...PIPESTONE...LUVERNE... BROOKINGS...FLANDREAU 857 PM CDT SAT MAY 8 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING AFTER 1 AM...AND REMAIN NEAR FREEZING UNTIL AROUND 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
702 WWUS73 KFSD 090316 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1016 PM CDT SAT MAY 8 2010 MOSTLY CLEAR SKIES...ALONG WITH DECREASING WIND...WILL PRODUCE A HARD FREEZE WITH WIDESPREAD FROST OVER PARTS OF MINNESOTA... NORTHWEST IOWA AND SOUTHEAST SOUTH DAKOTA. THE AREA MOST LIKELY TO SEE A HARD FREEZE IS ACROSS SOUTHWEST MINNESOTA. MNZ071-072-080-081-090-091130- /O.CON.KFSD.FZ.W.0002.100509T0600Z-100509T1200Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... JACKSON...LAKEFIELD 1016 PM CDT SAT MAY 8 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO AT OR BELOW FREEZING AFTER MIDNIGHT AND REMAIN BELOW FREEZING UNTIL AROUND 7 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ IAZ001-012-013-020>022-031-032-SDZ039-055-062-067-091130- /O.EXA.KFSD.FR.Y.0001.100509T0600Z-100509T1200Z/ LYON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- KINGSBURY-LAKE-MINNEHAHA-LINCOLN- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...DE SMET...ARLINGTON... LAKE PRESTON...MADISON...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG 1016 PM CDT SAT MAY 8 2010 ...FROST ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING AFTER MIDNIGHT...AND REMAIN NEAR FREEZING UNTIL AROUND 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IAZ002-003-014-MNZ089-097-098-SDZ040-056-091130- /O.CON.KFSD.FR.Y.0001.100509T0600Z-100509T1200Z/ OSCEOLA-DICKINSON-CLAY-NOBLES-PIPESTONE-ROCK-BROOKINGS-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER...WORTHINGTON...PIPESTONE...LUVERNE... BROOKINGS...FLANDREAU 1016 PM CDT SAT MAY 8 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING AFTER MIDNIGHT...AND REMAIN NEAR FREEZING UNTIL AROUND 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
141 WWUS73 KFSD 090817 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 317 AM CDT SUN MAY 9 2010 MOSTLY CLEAR SKIES AND NEARLY CALM WINDS...WILL ALLOW FOR NEAR TO BELOW FREEZING TEMPERATURES EARLY THIS MORNING...WITH WIDESPREAD FROST OVER PARTS OF MINNESOTA...NORTHWEST IOWA AND SOUTHEAST SOUTH DAKOTA. THE AREA MOST LIKELY TO SEE A HARD FREEZE WITH TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS IS ACROSS SOUTHWEST MINNESOTA. MNZ071-072-080-081-090-091200- /O.CON.KFSD.FZ.W.0002.000000T0000Z-100509T1200Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... JACKSON...LAKEFIELD 317 AM CDT SUN MAY 9 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO REMAIN BELOW FREEZING UNTIL AROUND 7 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ IAZ001>003-012>014-020>022-031-032-MNZ089-097-098-SDZ039-040-055- 056-062-067-091200- /O.CON.KFSD.FR.Y.0001.000000T0000Z-100509T1200Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-NOBLES-PIPESTONE-ROCK-KINGSBURY- BROOKINGS-LAKE-MOODY-MINNEHAHA-LINCOLN- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WORTHINGTON...PIPESTONE... LUVERNE...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... MADISON...FLANDREAU...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG 317 AM CDT SUN MAY 9 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO REMAIN NEAR OR JUST ABOVE FREEZING UNTIL AROUND 7 AM...WITH NEARLY CALM WINDS ALLOWING FOR WIDESPREAD FROST EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JH
617 WWUS73 KFSD 091153 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 653 AM CDT SUN MAY 9 2010 ...DAYTIME HEATING STARTS TO WARM TEMPERATURES,,, .TEMPERATURES WILL RISE QUICKLY ABOVE FREEZING EARLY THIS MORNING AS DAYTIME HEATING BEGINS TO WARM THE SHALLOW LAYER OF COOL AIR AT THE SURFACE. MNZ071-072-080-081-090-091300- /O.EXP.KFSD.FZ.W.0002.000000T0000Z-100509T1200Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... JACKSON...LAKEFIELD 653 AM CDT SUN MAY 9 2010 ...FREEZE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING. TEMPERATURES WERE BEGINNING TO WARM AFTER SUNRISE AND WILL QUICKLY RISE TO WELL ABOVE FREEZING EARLY THIS MORNING. $$ IAZ001>003-012>014-020>022-031-032-MNZ089-097-098-SDZ039-040-055- 056-062-067-091300- /O.EXP.KFSD.FR.Y.0001.000000T0000Z-100509T1200Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-NOBLES-PIPESTONE-ROCK-KINGSBURY- BROOKINGS-LAKE-MOODY-MINNEHAHA-LINCOLN- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WORTHINGTON...PIPESTONE... LUVERNE...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... MADISON...FLANDREAU...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG 653 AM CDT SUN MAY 9 2010 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. TEMPERATURES WERE BEGINNING TO WARM AFTER SUNRISE AND WILL QUICKLY RISE TO WELL ABOVE FREEZING EARLY THIS MORNING. $$ WILLIAMS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze warning went out at May 7, 8:51 PM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, May 7, 8:51 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
851 PM CDT FRI MAY 7 2010
.DISCUSSION...
SCATTERED SHOWERS SLOWLY WINDING DOWN THIS EVENING AS THE SUN SETS
AS ARE THE WINDS. MUCH OF THE STRONGER WINDS WERE ACCOMPANIED BY THE
PASSING SHOWERS WITH A FEW GUSTS NEAR 50 MPH AT TIMES. MOST OF THESE
STRONGER GUSTS HAVE ALSO DISSIPATED AS THE SHOWERS HAVE WEAKENED AND
EXPECT THIS...ALONG WITH THE GRADIENT SLACKENING TO BRING A SLOW
DECREASE TO WINDS THROUGH THE NIGHT. SO...WIND ADVISORY ENDING AT 2Z
LOOKS GOOD. OTHERWISE...TEMPERATURES WILL CONTINUE TO FALL...BUT
WITH WINDS AT OR ABOVE 10 MPH THROUGH THE NIGHT...ESPECIALLY EAST OF
THE JAMES RIVER...DO NOT EXPECT FROST TO BE A PROBLEM. ALONG AND
WEST OF THE JAMES...WITH TEMPERATURES FALLING TO 30 OR A LITTLE
COLDER...THE FREEZE WARNING STILL LOOKS GOOD. EVEN THERE FROST MAY
NOT BE A MAJOR PROBLEM WITH SOME WIND...BUT STILL DARN COLD FOR THIS
LATE IN THE SEASON. /08
&&
.AVIATION...
GUSTY NORTHWEST WINDS WILL GRADUALLY DECREASE THIS EVENING AS
CANADIAN HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS. LOW VFR/
HIGH END MVFR CEILINGS ARE EXPECTED TO SLIDE SOUTH OUT OF EASTERN
NORTH DAKOTA INTO EASTERN SOUTH DAKOTA AND ESPECIALLY SOUTHWEST
MINNESOTA. CONDITIONS MAY BECOME GUSTY ALONG AND EAST OF I-29 AS
MIXING MAY DRAW DOWN SOME MOMENTUM FROM ALOFT...BUT SHOULD OVERALL
DECREASE THROUGHOUT THE DAY AS HIGH PRESSURE BUILDS INTO THE AREA.
COULD SEE SOME FAIR WEATHER CUMULUS DEVELOP DURING THE DAYTIME
HOURS...MAINLY WITH BASES OF 4-6K FEET. /BT
&&
.PREV DISCUSSION...
STG NWLY FLOW MIXING OUT WELL INTO WND ADVY CRITERIA SWRN HLF CWA
WITH STEEP LAPSE RATES AND COLD ADVECTION...AND WILL HAVE TO BE
WATCHED ELSEWHERE IN CWA THIS EVE AS STG GRADIENT SPREADS ENEWD
BEHIND STRONG UPPER TROF. WRAPAROUND -SHRA WILL ALSO PULL EWD
THRU SWRN MN THIS EVE...PSBLY MIXING WITH BRIEF -SHSN IN HIGHER
ELEVATIONS. SC DECK WILL LINGER OVER MOST OF CWA...BUT START TO
BREAK UP THIS EVE WEST TO SOUTH IN CWA WHERE CLOUDS APPEAR PARTLY
DIURNALLY DRIVEN. SHOULD BE SOME CLRG WITH LIGHTER WINDS IN THE
WRN CWA LATE TNGT AND EARLY SAT AND WILL GO WITH FREEZE WARNING
OUT THERE WHERE TEMPS SHOULD FALL NEAR OR BELOW FREEZING. /RSR
SATURDAY LOOKS LIKE THE QUIETEST DAY IN THE NEAR FUTURE AS THE UPPER
LOW MOVES OUT AND THE NEXT SYSTEM BUILDS TO THE WEST. TEMPS WILL BE
HELD DOWN IN THE MORNING BY SOME LINGERING STRATUS AND A COLD
START...BUT SHOULD MIX FAIRLY WELL...ESPECIALLY IN THE EASTERN HALF
OF THE FA. KEPT PATCHY FROST IN THE GRIDS ON SATURDAY NIGHT WHERE
TEMPS WILL DROP TO NEAR 30...AND MAY NEED TO MONITOR SAT NIGHT FOR A
POSSIBLE HEADLINE. WAA PICKS UP AND CREATES SOME DECENT ISENTROPIC
LIFT ON SUNDAY...ALTHOUGH IT LOOKS LIKE THE MODELS...PARTICULARLY
THE 12Z NAM...ARE OVERDOING THE PRECIP A LITTLE.
TIMING AND PLACEMENT OF SYSTEM ON MONDAY IS FAIRLY CONSISTENT
BETWEEN MODELS...ALTHOUGH THE GEM IS SOMEWHAT OF AN OUTLIER AND
PUSHES THE LOW FURTHER NORTH. HAVE TRENDED TOWARDS THE OTHER
SOLUTIONS...PARTICULARLY THE GFS. ONLY REAL INSTABILITY THAT
DEVELOPS IS NORTH OF THE 850 LOW ON MONDAY AFTERNOON...SO HAVE
INCLUDED THUNDER ON THE DAYTIME AND EVENING PRECIP...OTHERWISE AM
STICKING WITH RAIN FOR THE REST OF THE PD. ALTHOUGH SHEAR LOOKS
PRETTY AMAZING ON MONDAY...SFC TEMPS ARE TOO COOL AND LAPSE RATE ARE
PRETTY POOR...SO AM DEFINITELY NOT WORRIED ABOUT A SVR THREAT IN OUR
CWA. WILL PROBABLY SEE SOME LINGERING PRECIP AND CLOUDS HOLDING DOWN
TEMPS ON TUESDAY...BUT SYSTEM SHOULD EJECT RELATIVELY QUICKLY ON
TUESDAY NIGHT.
AFTER THAT...NEXT SYSTEM STARTING TO COME INTO PLACE ON
THURSDAY...BUT IS NOT AS ORGANIZED AS THE MONDAY LOW. ATTM...LOOKS
LIKE MAJORITY OF PRECIP WILL BE THE SOUTH OF OUR FA...AND COULD JUST
SEE SOME LIGHT SHOWERS IN THE WRAP AROUND. WILL SEE SOME RECOVERY IN
THE TEMPS TOWARDS THE END OF THE PD...BUT HAVE STILL TRENDED
SOMEWHAT COOLER THAN PREVIOUSLY FCST DUE TO CONTINUAL NORTHERLY
WINDS AND CLOUD COVER FROM SYSTEMS PASSING TO THE SOUTH. FOR
NOW...KEPT PRECIP OUT OF THE FCST ON FRIDAY...BUT MAY NEED TO ADJUST
AS THE MODELS MAY BE A LITTLE TOO QUICK. /LAFLIN
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR IAZ001-012>014-
020>022-031-032.
MN...NONE.
NE...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ013-014.
SD...FREEZE WARNING FROM 4 AM TO 8 AM CDT SATURDAY FOR
SDZ038-039-050- 052>054-057>060-063>065-068.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR SDZ050-057>071.
&&Hazardous weather outlook, May 7, 5:11 AM CDT, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 511 AM CDT FRI MAY 07 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 511 AM CDT FRI MAY 07 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WIND AND FOG... BEHIND A COLD FRONT...NORTHWEST WINDS WILL INCREASE TODAY WITH GUSTINESS OVER 30 MPH LIKELY...MAINLY WEST OF A BROOKINGS SOUTH DAKOTA TO STORM LAKE IOWA LINE. THE STRONGEST OF THE WINDS WILL BE ALONG THE MISSOURI RIVER VALLEY AREA WHERE A WIND ADVISORY HAS BEEN POSTED FOR 25 TO 40 MPH WINDS. EXCESSIVE TEMPERATURES... FREEZING TEMPERATURES ARE QUITE POSSIBLE LATE TONIGHT AND VERY EARLY SATURDAY...GENERALLY ALONG AND WEST OF THE JAMES RIVER VALLEY. EAST OF THE JAMES RIVER...THE WIND SHOULD STAY STRONG ENOUGH TONIGHT AS TO NOT ALLOW ANY FROST OR FREEZING TEMPERATURES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 1:50 PM CDT | Frost Advisory | FSD | Brookings, Kingsbury, Lake, Lincoln, Minnehaha, Moody | 17 hr |
Nearby
Freeze Warnings in Minnesota, 2010Freeze Warnings in Iowa, 2010Freeze Warnings in South Dakota, 2010Every freeze warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.